On homotopy classes of cochain maps. (English) Zbl 0583.18005

The author proves the following theorem. Let \(A\) and \(B\) be cochain complexes of modules over a commutative ring R. Let \(A_{\#}\) be the complex with \(A^ n_{\#}=A^{n+1}\) and \(\delta_{\#}=-\delta\). Let \([A,B]\) denote the abelian group of homotopy classes of cochain maps from \(A\) to \(B\) and \(E_ R(A_{\#},B)\) the abelian group of equivalence classes of weakly splitting extensions of \(B\) by \(A_{\#}\). Then there is an isomorphism \(\Phi\) : [A,B]\(\cong E_ R(A_{\#},B)\) given by \(\Phi ([f])=\{C(f)\}\), where \(C(f)\) is the mapping cone of \(f\).
Reviewer: T.W.Hungerford


18G35 Chain complexes (category-theoretic aspects), dg categories
13D25 Complexes (MSC2000)
55U15 Chain complexes in algebraic topology
Full Text: DOI


[1] K. S. Brown: Cohomology of Groups. Springer-Verlag, New York (1982). · Zbl 0584.20036
[2] H. Cartan and S. Eilenberg: Homological Algebra. Princeton, N. J. (1956). · Zbl 0075.24305
[3] A. Hattori: Some arithmetical applications of groups HQ(R, G). Tohoku Math. J., 33, 35-63 (1981). · Zbl 0476.12009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.